Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 111, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 9, 2008, 5:12 PM EDT for 4 counties in Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 5:12 PM EDT (21:12 UTC)
- Expired
- Jun 9, 2008, 6:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Carter County, TN, Johnson County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:45 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 9, 3:45 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT MON JUN 9 2008 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...INSTABILITY EVIDENT ON THE MSAS WITH LIS AROUND -7 TO -8. CONVECTION FIRING ON THE TERRAIN WITH A NORTHWARD DRIFT WHICH TAKES SOME OF THE STORMS INTO THE TENNESSEE VALLEY. USED SLIGHT AND LOW CHANCE COVERAGE POPS FOR TONIGHT AS CONVECTION SHOULD KEEP GOING FOR A FEW HOURS INTO THE EVENING AND THEN FADE AWAITING APPROACH OF MIDWEST COOL FRONT. FRONT SHOULD SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT WITH SCATTERED COVERAGE AS UPPER SUPPORT RUNS AWAY FROM THE FORECAST AREA. FRONT TRIES TO SAG SOUTH THROUGH THE AREA BUT MAY HAVE A DIFFICULT TIME MAKING IT WELL INTO THE DEEP SOUTH AND THUS WILL REMAIN IN THE SOUTHERN APPALACHIAN REGION ON WEDNESDAY. PULSE CONVECTIVE STORMS MAY BRIEFLY PRODUCE A SEVERE WIND GUST OR LARGE HAIL EACH DAY IN THE SHORT TERM WITH SUFFICIENT MOISTURE/INSTABILITY. USED SLIGHT AND CHANCE POPS FOR MOST OF THE FORECAST AREA ON WEDNESDAY WHILE TRENDING TO HIGHER MEDIUM CHANCE PROBABILITY FOR CONVECTION IN THE HIGHER TERRAIN ALONG THE NORTH CAROLINA BORDER. FOR THE TEMPERATURE FORECAST STAYED CLOSER TO A GUIDANCE BLEND DURING THE SHORT TERM. .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...AN UPPER TROUGH WILL MOVE SOUTHEAST INTO THE AREA ON SATURDAY. THE TROUGH WILL DRIVE A WEAK COLD FRONT WHICH WILL MOVE SOUTHEAST INTO THE SOUTHERN APPALACHIANS BY SAT EVENING. BEST PCPN CHCS ARE FRI AND SAT AS MOISTURE INCREASES AND FAVORABLE LOW LEVEL CONVERGENCE DEVELOPS TO THE WEST OF DEPARTING SFC RIDGE. HIGH PRESSURE BUILDS BACK IN THROUGH REMAINDER OF PERIOD. PCPN CHCS SLIDE BACK TO BELOW NORMAL. WENT ABOVE NORMAL FOR TEMPS UNTIL PATTERN DICTATES OTHERWISE. && .POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 89 69 89 70 / 20 50 40 30 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 89 68 88 67 / 20 50 30 20 10 OAK RIDGE, TN 71 89 68 88 68 / 20 50 30 20 10 TRI CITIES AIRPORT, TN 66 87 65 87 64 / 20 50 40 30 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 9, 5:00 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 9 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-101000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STAGNANT WEATHER PATTERN WILL CONTINUE ACROSS THE SOUTHERN APPALACHIAN REGION THROUGH THE WEEK...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE EACH DAY. SOME STORMS COULD BECOME SEVERE EACH DAY...PRODUCING DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. DMG
In the hours before
Local storm report, Jun 9, 11:33 AM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1133 AM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 SSW TOWNSEND 35.65N 83.77W
06/07/2008 BLOUNT TN DEPT OF HIGHWAYS
A FEW TREES...LIMBS AND DEBRIS DOWN ON ROADWAYS.
0408 PM TSTM WND DMG 7 S MARYVILLE 35.65N 83.97W
06/07/2008 BLOUNT TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN IN THE SIXMILE AND
BLOCKHOUSE AREAS.
0425 PM TSTM WND DMG 6 ENE MARYVILLE 35.78N 83.87W
06/07/2008 BLOUNT TN AMATEUR RADIO
SEVERAL TREES AND POWERLINES DOWN ON AND ALONG PEA RIDGE
ROAD TO THE WALLAND AREA.
&&
FERRELL/PROPSTLocal storm report, Jun 9, 11:35 AM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1135 AM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 SSW TOWNSEND 35.65N 83.77W
06/07/2008 BLOUNT TN DEPT OF HIGHWAYS
A FEW TREES...LIMBS AND DEBRIS DOWN ON ROADWAYS.
0408 PM TSTM WND DMG 7 S MARYVILLE 35.65N 83.97W
06/07/2008 BLOUNT TN UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN IN THE SIXMILE AND
BLOCKHOUSE AREAS.
0425 PM TSTM WND DMG 6 ENE MARYVILLE 35.78N 83.87W
06/07/2008 BLOUNT TN AMATEUR RADIO
SEVERAL TREES AND POWERLINES DOWN ON AND ALONG PEA RIDGE
ROAD TO THE WALLAND AREA.
0635 PM HAIL LENOIR CITY 35.80N 84.27W
06/07/2008 E1.25 INCH LOUDON TN LAW ENFORCEMENT
HALF DOLLAR SIZED HAIL ALL OVER THE COUNTY.
0637 PM TSTM WND DMG 2 SW LENOIR CITY 35.78N 84.30W
06/07/2008 LOUDON TN LAW ENFORCEMENT
1 LARGE TREE DOWN ON OLD SUGAR LIMB RD 2 MI SW OF LENOIR
CITY.
0640 PM HAIL LENOIR CITY 35.80N 84.27W
06/07/2008 E2.75 INCH LOUDON TN LAW ENFORCEMENT
BASEBALL SIZED HAIL IN LENOIR CITY.
&&
FERRELL/PROPSTLocal storm report, Jun 9, 2:14 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL CHATTANOOGA 35.07N 85.26W
06/09/2008 E0.88 INCH HAMILTON TN TRAINED SPOTTER
NICKEL HAIL ON BROAD ST IN CHATTANOOGA. REPORTED BY
SPOTTER.
&&
MEPLocal storm report, Jun 9, 2:33 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
233 PM EDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL CHATTANOOGA 35.07N 85.26W
06/09/2008 E1.00 INCH HAMILTON TN LAW ENFORCEMENT
QUARTER SIZE HAIL NEAR THE 911 CENTER ON AMNICOLA HWY.
REPORTED BY DISPATCHER.
0225 PM HAIL CHATTANOOGA 35.07N 85.26W
06/09/2008 E0.88 INCH HAMILTON TN PUBLIC
PEA TO NICKEL HAIL AT CHICKAMAUGA DAM. REPORTED BY
PUBLIC.
&&
MEPSpecial weather statement, Jun 9, 4:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 426 PM EDT MON JUN 9 2008 TNZ039>043-070-073-092130- COCKE SMOKY MOUNTAINS-HAMBLEN-JEFFERSON-NORTH SEVIER-NORTHWEST COCKE-NORTHWEST GREENE-SOUTHEAST GREENE- 426 PM EDT MON JUN 9 2008 ...STRONG THUNDERSTORMS WILL BE AFFECTING COCKE...GREENE...HAMBLEN... JEFFERSON AND SEVIER COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF HOT SPRINGS TO SEVIERVILLE...MOVING NORTH AT 9 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 17
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:00 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 45 min |
| Jun 9, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 44 min |
| Jun 9, 3:33 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 42 min |
| Jun 9, 4:36 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 39 min |
| Jun 9, 5:07 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Jefferson, Sevier | 38 min |
| Jun 9, 5:18 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 27 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 35 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 52 min |
| Jun 9, 6:02 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi, Washington | 28 min |
| Jun 9, 6:34 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Washington | 26 min |
| Jun 9, 6:44 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 46 min |
| Jun 9, 7:22 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Wise | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.